Weight gain is a common side-effect of SSRIs in general - paxil in particular. I have friends who lost weight on paxil with a strict diet and exercise program. But I also have friends on paxil who could not lose the weight no matter what they did. The weight will come off when you discontinue the medication - or switch to a medication that has less of a chance of causing weight gain (ie. Prozac). Serotonin is a neurotransmitter involved in regulating mood. It tends to have a sedating effect that can interfere with your metabolism and make you feel more hungry (especially for sugar and carbs). Paxil is supposed to be the best medication for anxiety and panic, but there are other medications that may work equally as well for you without the dreaded weight gain side-effect. You should speak to your doctor about this. But whatever you do, do not just stop taking the Paxil. All SSRIs can cause withdrawal symptoms, but Paxil's are notoriously more intense because of it's short half-life.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.